New Medication

3 Replies Updated



Conversation Starter

Jan Says:


My husband was recently prescribed gabapentin 300 mg 1 cap at night for neuropathy. He took it one time and drank a beer about 3;00am the nest day around noon his face began to swell up on both sides and his mouth on the inside went numb. He took benedryl but continued to have swelling even 24 hours later. Could this be an allergic reaction? Thank you. Jan



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Samuijane Says:

Almost certainly, seek medical advice without delay; allergies can be fatal.


REPLYSHAREREPORT
Was this helpful?     0     0  
2
David Says:

Hi Jan,

The US National Library of Medicine states that facial swelling is in fact an allergic reaction associated with Gabapentin on the following page:

ncbi.nlm.nih.gov/pubmedhealth/PMHT0010419/?report=details#side_effects

Ironically, they also list facial swelling as an allergic reaction to Benadryl, but seeing as he took Gabapentin first, this sounds like the culprit.

On a side note, some drug interaction checkers I read also recommend avoiding or limiting alcohol while being treated with Gabapentin, since it can apparently exacerbate some of its side effects.

Hopefully your husband is doing much better since you last posted. I send my prayers!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
PAINMAN Says:

GABAPENTIN is not new, in fact it is being replaced in most cases with Lyrica, there is some pain relief that can be had from these but at a cost.The cost is your intelligence, these medications are referred to by MD's as dumbing down drugs, as a former user of both these meds in trying to find something that worked since the AGENT ORANGE changed my brain chemistry and gave me incredible resistance to pain meds, these both affected memory of common words like "the" "she" "Mom" and forget about trying to get a point across of something you know from doing it your whole life, or trying to prove a point that you have all the facts and you have repeated them regularly until you went on these meds, you will lose the word in mid sentence making you both feel foolish and look foolish when you know for a fact you would be 100% correct had you not lost your ability to recall the simplest of facts, so if your husband starts having this difficulty, you now know the reason, but also report it to your doctor just in case there is something else going on.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

New medication take time to settle in body?
I was on Amodep AT and my doctor changed it to LOSAR H because of high reading it came 14/90 one day then after week it ...
New pain medication laws dictating to doctors that they cannot prescribe anything equivalent 120 mg of morphine or higher a day per patient
I was told Friday by my Pain Management Doctor at my monthly appointment that the DEA was implementing a new law dictati... 708 replies
New pain medications on the pain
would like to be notified when a new pain drug hits the market, ## I'm sorry, this site doesn't do any services ... 3 replies
Help - new medication (sintrom), diabetes and high blood pressure
Hi. My husband has just got home from a 7 day stay in the hospital, where he was diagnosed as having a large blood clot ... 4 replies
New fentanyl oral medication
Has anyone heard about the pharmaceutical companies making a time released fentanyl pill? I briefly saw something about ... 3 replies
Evista new medication instead of HRT?
I have been on HRT for 3 months which was started for post menopausal concerns of extreme vaginal dryness . I had receiv... 2 replies
new f d a approved pain medication
how effective is embeda and what pharmacy carries it in lafayette, louisiana ## Hello, Sue! How are you? Embeda contains... 2 replies
Zilretta - New Medication
Has anyone had this new pain medicine called Zilretta for knee pain? This is a newly approved medication and I have not ... 1 reply
I just got new medication lexapro,
how long does it takes effect so it can put me to sleep? I haven't been sleeping the past 4 nights, i'm sleeping... 1 reply
Concern of a new medication / new physician
I was taking 25mg tab Hydrochlorothiazide for quite a while, now I have a new doctor and she gives me lisinopril 10mg ta... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 November 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA